Couldn't find what you looking for?

TRY OUR SEARCH!


I am writing in order to check if other people had such unpleasant experience with lexapro like I did. As if depression is not severe enough. I have been on lexapro for a couple of months and have experienced excess hair loss. You can not imagine how frustrating this is. I mean, lexapro is the only one to blame as I haven’t used any other drugs and I have no genetic predisposition for baldness.

Loading...


Besides hair loss but my periods very severely influenced by this drug. I had my period for 2 weeks once. The moment I went back to Wellbutrin the side effects were gone, so I suggest you switch.
Reply

Loading...

ACCORDING TO MY DERM, DR., GYNO, AND PHARMACIST, LEXAPRO CAUSED MY HAIR LOSS. I'VE BEEN OFF OF LEXAPRO FOR 4 MONTHS AND IT HAS STOPPED COMING OUT IN CLUMPS--THANK GOD!

DEBBIE (34 YRS. OLD)

P.S. LEXAPRO WAS THE ONLY MED I HAD BEEN ON.
Reply

Loading...

Hi. I was on the lexapro and I didn't have those side - effects, actually this one helped me a lot in fighting my depression and anxiety. I would recommend it to everyone, but I won't because I really do think that Lexapro can be poison for some people or it can just be really bad for some people, causing a lot of side - effects. My good friend took it once or twice and he told me that he felt really bad, depression was still there and he was losing his hair as well. Maybe some natural antidepressants can solve a problem in your case, but you should definitely consult your doctor before switching to something new. 

Reply

Loading...

Definitely Hairloss! I have been on it for 5 months and have noticed a significant amount of hairloss. At 55 years old I don't have much to spare! Guess I'll switch to another SSI!
Reply

Loading...

I was on Lexapro for over 3 years and have been experiencing steady hair loss the whole time. Five weeks ago I came off "cold turkey". I'm 50 years old and had a thick head of hair and am very depressed over this. Does anyone know how long I should give this to make sure it was the Lexapro?

Debbie, can you please tell me how long you were off Lexapro before your hair stopped falling out. I've been off 5 weeks and it's still falling out!
Reply

Loading...

I last checked in and wrote in Nov. 2006. To answer the question directed towards me, it took about 4 months for my hair to stop falling out after I stopped Lexapro cold turkey. That's the same # of months my derm told me it would take to get out of my system. I noticed a noticable difference in hair fallout after 3 months of being off and hair regrowth 5 or 6 months off of it. I DO WANT TO CAUTION PEOPLE TO CHECK WITH YOUR DR. BEFORE GOING OFF ANY MEDS, AS I DID. THE ONLY REASON I WAS ON LEXAPRO WAS BECAUSE MY MOM DIED OF CANCER AND I WAS SAD. I HAVE NO HISTORY OF DEPRESSION OR ANY BIPOLAR PROBLEMS. I DON'T WANT PEOPLE TO GO OFF WITHOUT TALKING TO THEIR DOCTOR.

Debbie (I'm 35 now)
Reply

Loading...

To answer your question, it should stop falling out in clumps in 3-4 months, at least it took that long for me. Hair regrowth in 5-6 months. I have a full head of head now.



Debbie
Reply

Loading...

I was on lexapro last year for stress and lost a BIG patch of hair, but the docs said it was the stress. Since I went off and now I am back on it -- and it happened again. My doc now thinks it is the lexapro. For those of you that have lost hair -- HAVE FAITH - THE FIRST TIME IT HAPPENED TO ME, ALL MY HAIR GREW BACK LIKE NORMAL. Go off the drug and you should be fine!!!!
Reply

Loading...

Hi--I'm new here and have been searching the internet for information on hair loss and Lexapro. In March 2007 I was put on 10mg per day. By late April I'd already noticed a pronounced difference in my hair texture, body, shape and the hairs started coming out more than I'd experienced before. I have always had very fine hair, and nice curly waves with good sheen. In fact, so much of it that when it was humid I would sweat from my head.

I initially thought it was stress and anxiety (from the depression) but then realized it must be the medication. So I finally went off it in early April 2008 because I was feeling better but also because my hair has always been one of my best features and ok, I'm a bit vain about it.

It is now mid-July. My hair texture is the same and it is thin and still falls out. This is gross but I can even pull out my pubic hair and underarm hair without yanking hard. I guess the toxicity build up takes time to leave the body from what I'm hearing in other posts. I am hopeful that by the end of the year my hair will be somewhat restored to its former glory. %-)
Reply

Loading...

That I'm in my mid 40s so initially, apart from the stress (and knowing someone who lost all her hair in a nasty divorce--alopecia) I thought, mmm, maybe it is just perimenopause. I've always had fine thin, curly hair but better texture than now and also LOTS of hair, despite how fine it is. And my curls...now my hair looks as if I'd have a bad perm growing out all the time. And life is bad enough at times without chronic "bad hair days" to boot! >:(
Reply

Loading...

I wrote in 2006 about my hair loss from Lexapro. Your hair should stop falling out but it may take 3 or 4 months after you stop Lexapro, then about 2 months after it starts coming out in clumps you'll notice all these little hairs popping up from your bald spots. My bald spots were mainly in the front of my head but it was thin all over. I used hair clips and flipped my hair to the side to hide the frontal balding. Now, my hair looks like it did before the Lexapro so there is hope of a total recovery.
Reply

Loading...

I was going to start taking Lexapro tonight for ongoing stress. My hair has been yucky the last few months(texture and now a lot coming out when I wash it). I decided to check if lexapro had any effect on your hair, and wow!! I am glad I did. I plan to check with my doctor about an alternative antidepressant. Any suggestions from anyone on one that does not effect your hair?
Reply

Loading...

I am SO relieved I found this site. I am taking a very high dose --60mg per day --of Lexapro because this off-label dose is used to treat depression AND General Anxiety disorder (I have both). I'm 49 and have always had a full head of hair -- but in past weeks have noticed huge hair loss -- just running my fingers through it yields about 50 hairs. I've been on the drug for about 5 months and am going to immediately consult doc about alternatives. Thanks everyone!
Reply

Loading...

thanks for the info about laxapro and hair loss... I have had anxiety after going to the ER and I was on lexapro for about 3-4 months, I noticed my hair getting thinner and i would see hairs on my pillow and see them in the shower drain and the next day while i was at work i checked to see if anyone else who was taking lexapro was having the same experience and i have seen a lot of people complain about this medication, including not being able to orgasm.. coz this also was a problem i had while i was on medication... i stopped taking lexapro and now i don't see hairs on my pillows like i used to and im hoping that my hair will regrow to it's original texture. So if anyone is taking Lexapro i suggest you should switch.
Reply

Loading...